Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Albany, NY

June 8, 2011Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2011, 8:24 PM EDT for Bennington County, Windham County, Vermont. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:24 PM EDT (00:24 UTC)
Expired
Jun 8, 2011, 9:06 PM EDT
In force
42 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:25 PM EDTTSTM WND DMGGrafton, VTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3772 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS51 KALY 090024
SVRALY
VTC003-025-090130-
/O.NEW.KALY.SV.W.0091.110609T0024Z-110609T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 930 PM EDT

* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BELLOWS FALLS TO SAXTONS RIVER
  TO 8 MILES NORTHWEST OF READSBORO...OR ALONG A LINE EXTENDING FROM
  SPRINGFIELD TO TOWNSHEND TO 7 MILES EAST OF BENNINGTON...AND MOVING
  SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   READSBORO AND PUTNEY BY 830 PM EDT...
   GUILFORD CENTER AND BRATTLEBORO BY 840 PM EDT...
   VERNON BY 845 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4273 7297 4277 7307 4279 7316
      4291 7313 4324 7271 4324 7243 4315 7245
      4308 7243
TIME...MOT...LOC 0024Z 295DEG 45KT 4320 7242 4306 7252
          4284 7299

$$

JPV
2 follow-up statements
827 
WWUS51 KALY 090047
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
847 PM EDT WED JUN 8 2011

VTC003-090057-
/O.CAN.KALY.SV.W.0091.000000T0000Z-110609T0130Z/
BENNINGTON VT-
847 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BENNINGTON
COUNTY IS CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4273 7288 4302 7267 4318 7251
      4315 7245 4308 7243
TIME...MOT...LOC 0047Z 308DEG 38KT 4313 7215 4291 7222
          4277 7269

$$

VTC025-090130-
/O.CON.KALY.SV.W.0091.000000T0000Z-110609T0130Z/
WINDHAM VT-
847 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN WINDHAM COUNTY...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF HADLEY FIELD TO 11 MILES EAST OF EAST
PUTNEY STATION TO WHITNEYVILLE...OR ALONG A LINE EXTENDING FROM 14
MILES EAST OF BELLOWS FALLS TO 17 MILES EAST OF BRATTLEBORO TO 9
MILES SOUTHWEST OF BRATTLEBORO...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHEASTERN WINDHAM COUNTY AT 900 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4273 7288 4302 7267 4318 7251
      4315 7245 4308 7243
TIME...MOT...LOC 0047Z 308DEG 38KT 4313 7215 4291 7222
          4277 7269

$$

JPV
424 
WWUS51 KALY 090106
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
906 PM EDT WED JUN 8 2011

VTC025-090116-
/O.CAN.KALY.SV.W.0091.000000T0000Z-110609T0130Z/
WINDHAM VT-
906 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINDHAM COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4273 7288 4302 7267 4318 7251
      4315 7245 4308 7243
TIME...MOT...LOC 0106Z 308DEG 38KT 4300 7193 4278 7201
          4265 7248

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:52 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 4:52 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT WED JUN 8 2011

.SYNOPSIS...
HIGH PRESSURE ALONG THE ATLANTIC SEABOARD WILL KEEP HOT
AND HUMID CONDITIONS OVER THE REGION INTO TOMORROW.  A COLD FRONT
WILL MOVE ACROSS THE REGION TOMORROW AFTERNOON INTO THE EARLY
EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS.  HIGH
PRESSURE WILL BUILD INTO THE REGION FROM NEAR JAMES BAY ON
FRIDAY...WITH COOLER AND LESS HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 430 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
THE NRN TWO THIRDS OF THE FCST AREA. THIS INCLUDES THE CAPITAL
REGION...SCHOHARIE VALLEY...SRN VT NORTHWARD. AN IMPRESSIVE SQUALL
LINE CONTINUES TO APPROACH NRN NY FROM SE ONTARIO. THE SEVERE
THUNDERSTORM WATCH RUNS UNTIL 10 PM EDT. DAMAGING WINDS WILL BE
THE MAIN THREAT BASED ON SOME GROUND TRUTH FROM SE ONTARIO. THIS
SQUALL LINE IS TAPPING INTO EXTREME AMOUNTS OF INSTABILITY OVER
THE REGION. POPS HAVE BEEN INCREASED AND DAMAGING AND LARGE HAIL
WILL BE THE MAIN THREATS WHICH HAVE BEEN ADDED TO THE GRIDDED FORECASTS.

PREVIOUS NEAR TERM...
AS OF 330 PM EDT...A STEAMY AIR MASS CONTINUES TO IMPACT THE
REGION WITH MAXIMUM TEMPS FLIRTING WITH RECORD VALUES IN A FEW
LOCATIONS. A H500 SUBTROPICAL RIDGE OVER THE MID ATLANTIC
COAST...AND WRN ATLANTIC CONTINUES TO FUNNEL THE HOT AND HUMID AIR
OVER THE REGION. SOME SIGNIFICANT CHANGES ARE COMING FOR TOMORROW
AS A COLD FRONT MOVES THROUGH. WE ARE CURRENTLY MONITORING A LINE
OF CONVECTION OVER SE ONTARIO THAT HAS INITIATED AHEAD OF A
PREFRONTAL TROUGH. THE MAIN SFC COLD FRONT CONTINUES TO LAG NORTH
AND WEST OVER THE UPPER MIDWEST...NRN GREAT LAKES REGION...AND SE
ONTARIO. WITH TEMPS RANGING FROM THE L80S OVER THE MTNS TO L90S IN
THE VALLEYS...AND DEWPTS IN THE 60S TO NEAR 70F...THE LAPSE DATA
YIELDS LARGE AMOUNTS OF SBCAPE OVER THE FCST AREA. THE SBCAPE
VALUES CURRENTLY RANGE FROM 2000-5000 J/KG. PWAT VALUES CONTINUE
TO RANGE FROM 1-1.5 INCHES OVER THE REGION. PLENTY OF MOISTURE AND
INSTABILITY IN PLACE...JUST THE CLEAREST FOCUSING/LIFTING
MECHANISM REMAINS UPSTREAM. WE HAVE INCREASED THE POPS TO CHC
VALUES WITH A THREAT OF SOME THUNDERSTORMS BEING SEVERE WITH HAIL
OR DAMAGING WINDS WITH THE LARGE AMOUNTS OF DCAPE /1000-1500 J
KG/...AND STEEP MID LEVEL LAPSE RATES OF 6.5-7 C/KM. WE PLACED
SOME SLIGHT CHANCE VALUES FURTHER SOUTH AND EAST IN CASE AN
OUTFLOW BOUNDARY GENERATES ANY NEW CONVECTION...OR ANY DISSIPATING
CONVECTION REACHES THESE AREAS.

IT SHOULD BE NOTED THE HIRES WRF HAS VERY LITTLE CONVECTION LATE
THIS PM AND PRIOR TO MIDNIGHT...AND THE 3KM HRRR COLUMNAR BASE REF
PRODUCT HAS TWO SEPARATE AREAS...ONE OVER THE NRN-CNTRL AREAS OF
THE FCST AREA...AND ONE OVER THE SRN TIER. THIS APPEARS TO BE
INITIALIZED OFF. THE OVERNIGHT PERIOD CONTINUE SLIGHT CHC POPS AS
THE COLD FRONT GETS CLOSER TOWARDS THE ST LAWRENCE RIVER VALLEY.
SLIGHT CHC POPS ARE USED IN THE GRIDS NORTH OF THE MOHAWK RIVER
VALLEY...AND CAPITAL REGION BTWN MIDNIGHT AND 6 AM. MIN TEMPS WILL
BE VERY BALMY WITH LOWS IN THE LOWER TO MID60S OVER THE MTNS...AND
MID 60S TO L70S IN THE VALLEYS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...WE CONCUR WITH THE SPC DAY 2 GRAPHIC WITH A SLIGHT RISK
OVER THE ENTIRE REGION. LARGE AMOUNTS /1000-3000 J/KG/ OF SFC OR
MIXED LAYER CAPE REMAINS OVER THE FORECAST AREA AHEAD OF THE
FRONTAL BOUNDARY. THERE IS EVIDENCE OF AN ELEVATED MIXED LAYER
/EML/ ON THE FCST SOUNDINGS FROM THE NAM/GFS. H500-700 LAPSE RATES
ARE VERY STEEP WITH VALUES AROUND 7C/KM. LOW AND MID LEVEL HEIGHTS
FALL AHEAD OF THE FRONT. 0-6KM DEEP SHEAR VALUES RANGE FROM 25-40
KTS. THE LOW LEVEL JET ISN/T OVERLY IMPRESSIVE. LARGE HAIL AND
DAMAGING WINDS LOOK TO BE THE MAIN THREATS WITH MULTI-CELLULAR
CONVECTION AND PERHAPS AN ISOLD SUPERCELL OR TWO. MAX TEMPS WILL
BE SULTRY AGAIN WITH HIGHS IN THE M80S TO L90S IN THE
VALLEYS...AND U70S TO M80S OVER THE HILLS AND MTNS. THESE TEMPS
ARE CLOSER TO THE GFSMOS.

THURSDAY NIGHT...THE SHOWERS AND THUNDERSTORMS END FROM NW TO SE
IN THE EARLY EVENING. A MUCH COOLER AND DRIER AIR MASS BUILDS IN
WITH TEMPS CLOSER TO NORMALS FOR EARLY TO MID JUNE. HUMIDITY
LEVELS WILL BE MUCH MORE COMFORTABLE.

FRIDAY...THE NAM IS AGGRESSIVE RIDGING IN A SFC HIGH SOUTH OF JAMES
BAY. THE NAM/SREF IS DRY OVER THE REGION WITH H850 TEMPS AROUND
+10C. THE GFS HANGS THE FRONT OVER PA AND NJ. WE PLACED A SLIGHT
CHC OF SHOWERS OVER THE SRN TIER LATE IN THE DAY. HIGHS WILL
GENERALLY BE IN THE 70S WITH SOME U60S.

FRIDAY NIGHT... THE MEDIUM RANGE GUIDANCE IS VARIABLE IN TERMS OF
THE WARM ADVECTION PCPN AHEAD OF THE OLD COLD FRONT RETURNING
NORTHWARD AS A WARM FRONT. WE LEFT A SLIGHT CHC OF SHOWERS IN FOR
THE OVERNIGHT PERIOD UP TO THE MOHAWK RIVER VALLEY AND THE CAPITAL
REGION.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE PERIOD STARTS OUT SATURDAY WITH AN APPROACHING OCCLUDED
FRONT...AS LOW PRESSURE STARTS TO LIFT NORTHEASTWARD ACROSS THE
CENTRAL GREAT LAKES. MOISTURE WILL RETURN AS ISENTROPIC LIFT
INCREASES DURING THE DAY. AT THIS TIME IT APPEARS THERE WILL BE NO
INSTABILITY...SO WILL MENTION JUST SCATTERED SHOWERS AT THIS TIME.
CLOUDS SHOULD INCREASE RAPIDLY ON SATURDAY MORNING WITH SHOWERS
MOVING IN FROM THE WEST. TEMPS WILL BE COOL WITH THE CLOUDS AND
SHOWERS AROUND. SOME TIMING DIFFERENCES EXIST IN THE MODELS WITH
REGARDS TO PRECIP TIMING...WITH THE ECMWF FASTEST...THE NAM THE
SLOWEST AND THE GFS IN THE MIDDLE. AT LEAST ENOUGH CONFIDENCE FOR 50
PERCENT POPS SATURDAY AFTERNOON AND OVERNIGHT AS THE OCCLUDED FRONT
SLOWLY PROPAGATES EASTWARD.

ON SUNDAY THERE IS A CHANCE WE COULD BRIEFLY GET INTO A WARM SECTOR
AS LOW PRESSURE TRACKS INTO ONTARIO/QUEBEC AND BECOMES A VERTICALLY
STACKED CUT-OFF. THE THREAT OF THUNDER DEPENDS ON IF ANY BREAKS OF
SUNSHINE CAN OCCUR BEFORE THE OCCLUDED FRONT OR TRIPLE POINT MOVES
THROUGH. THE DEGREE OF SURFACE WARMING WILL ALSO BE HIGHLY DEPENDENT
ON ANY SUNSHINE. WILL MENTION HIGHS IN THE MID TO UPPER 70S IN THE
VALLEYS WITH CHANCE THUNDER FOR SUNDAY ONLY. A FEW SHOWERS MAY
LINGER INTO SUNDAY NIGHT AS THE FRONT GRADUALLY PUSHES THROUGH.

A SECONDARY COOL FRONT OR SURFACE TROF AND ASSOCIATED UPPER LEVEL
DISTURBANCE MAY MOVE THROUGH ON MONDAY...AS THE CUT-OFF LOW MOVES
INTO EASTERN QUEBEC/NORTHERN NEW ENGLAND. THIS SYSTEM MAY BRING
ISOLATED TO SCATTERED SHOWERS. IT THEN APPEARS THAT A SURFACE RIDGE
OF HIGH PRESSURE WILL DRIFT ACROSS THE AREA TUESDAY INTO WEDNESDAY
WITH A W-NW FLOW ALOFT...WHICH SHOULD YIELD DRY CONDITIONS AND
SEASONABLE TEMPS.

THE NEXT SYSTEM LOOKS TO APPROACH THE REGION FROM THE MIDWEST LATE
WEDNESDAY INTO THURSDAY WITH MORE UNSETTLED WEATHER.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS GENERALLY EXPECTED TO PREVAIL OVER THE NEXT 24
HOUR...ALTHOUGH THERE COULD SOME FOG FORMATION WITH MVFR OR EVEN
OCCASIONAL IFR CONDITIONS AT KGFL/KPOU BETWEEN 06Z-13Z THURSDAY.
WILL MENTION MVFR VSBYS FOR NOW UNTIL THE THREAT OF FOG IS MORE
CLEAR. KALB SHOULD REMAIN VFR OR BRIEF MVFR VSBY.

THERE IS A THREAT OF CONVECTION THROUGH THE NEXT 24
HOURS...INCLUDING THE OVERNIGHT PERIOD. IT IS UNCERTAIN IF
CONVECTION WILL DEVELOP OVERNIGHT. ONLY ISOLATED CONVECTION IS
EXPECTED THIS AFTERNOON INTO THE EVENING...SO WILL MENTION CB IN
GLOUD GROUPS FOR NOW. EXPECTED COVERAGE NOT GREAT ENOUGH TO EVEN
MENTION VCSH IN TAFS JUST YET...ALTHOUGH IT MAY BE NECESSARY FOR
SUBSEQUENT TAF ISSUANCES THIS EVENING OR OVERNIGHT. A COLD FRONT
WILL BE APPROACHING THE REGION FROM THE NORTH AND WEST ON
THURSDAY...WITH A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS.
AGAIN...COVERAGE MAY ONLY BE ISOLATED TO PERHAPS SCATTERED AT THE
KGFL/KALB/POU TAF SITES.

WINDS WILL GENERALLY BE SOUTHWEST AROUND 10 KT WITH GUSTS OF 15-20
KT THIS AFTERNOON. WINDS WILL BE VARIABLE AT 5 KT OR LESS
OVERNIGHT...BECOMING WEST-SOUTHWEST AROUND 10 KT THURSDAY MORNING.

OUTLOOK...
THU NT...VFR/MVFR. SCT -SHRA/-TSRA.
FRI-FRI NT...VFR. NO SIG WX.
SAT...VFR/MVFR. CHC -SHRA.
SUN...VFR/MVFR/ CHC -SHRA/-TSRA
MON...VFR. NO SIG WX.

&&

.FIRE WEATHER...
ISOLDATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AHEAD OF A PREFRONTAL THROUGH TONIGHT. MORE SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT TOMORROW INTO
TOMORROW NIGHT

RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 90 AND 100 PERCENT.
WINDS...OUTSIDE OF CONVECTION...WILL BE LIGHT AND VARIABLE.

RELATIVE HUMIDITIES WILL RANGE FROM 40 TO 60 PERCENT ACROSS THE
REGION TOMORROW AFTERNOON. THE WINDS WILL BE FROM THE WEST OR
SOUTHWEST AT 10 TO 20 MPH.

THE WINDS WILL CONTINUE TO SHIFT TO THE W/NW AT 10-15 MPH THURSDAY
NIGHT WITH RH VALUES LOWERING TO 75 TO 100 PERCENT.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5
DAYS.

SCATTERED THUNDERSTORMS TONIGHT INTO THURSDAY MAY PRODUCE HEAVY
RAINFALL WITH SOME POOR DRAINAGE OR SMALL STREAM FLOODING.
ALSO...ANY THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA WILL
YIELD SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
TOO. MANY LOCATIONS NEED SOME RAINFALL DUE TO THE RELATIVELY DRY
STRETCH OVER THE PAST 2-3 WEEKS. THE ALBANY INTERNATIONAL AIRPORT
HAS NOT HAD A TENTH OF AN INCH OF RAINFALL OR MORE...SINCE MAY
20TH.

DRY CONDITIONS LOOK TO LAST ONLY INTO FRIDAY. THE FRONTAL BOUNDARY
LIFTS NORTHWARD AS A WARM FRONT WITH PERIODS OF SHOWERS AND
PERHAPS THUNDERSTORMS POSSIBLE ON THE WEEKEND.

PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY...
LOCATION 	TEMP 	YEAR
ALB 		93	1984
GFL		92	1984
POU		95	1984
DDH		89	2007
AQW		89	2007
PSF		90	1938

LAST TIME ALB WAS AT OR ABOVE 95F WAS JULY 6 2010

THE

*DATA FROM XMACIS

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...
HYDROLOGY...WASULA
CLIMATE...
Hazardous weather outlook, Jun 8, 8:00 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT WED JUN 8 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-100000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
800 PM EDT WED JUN 8 2011

...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR
GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD
FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY...
SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON...
SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS...
BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.

In the hours before

Local storm report, Jun 8, 8:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
802 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     COPAKE                  42.10N 73.55W
06/08/2011                   COLUMBIA           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN ON COUNTY ROUTE 7A

&&

SDIRIENZ
Local storm report, Jun 8, 8:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     JOHNSBURG               43.52N 73.96W
06/08/2011                   WARREN             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0657 PM     TSTM WND DMG     CHESTERTOWN             43.65N 73.80W
06/08/2011                   WARREN             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0650 PM     TSTM WND DMG     2 N SOUTH HORICON       43.68N 73.76W
06/08/2011                   WARREN             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

&&

SDIRIENZ
Local storm report, Jun 8, 8:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
812 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/08/2011  M1.00 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/08/2011  E1.50 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/08/2011  E1.75 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&

SDIRIENZ
Local storm report, Jun 8, 8:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             EAST CHATHAM            42.41N 73.53W
06/08/2011  E1.00 INCH       COLUMBIA           NY   TRAINED SPOTTER

&&

SDIRIENZ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:02 PM EDTSevere Thunderstorm WarningALYBennington43 min
Jun 9, 5:12 AM EDTAreal Flood AdvisoryALYBennington, Windham3 hr
Jun 9, 5:57 AM EDTSpecial Weather StatementALYBennington, Windham48 min
Jun 9, 1:00 PM EDTSevere Thunderstorm WarningALYBennington75 min
Jun 9, 2:08 PM EDTSevere Thunderstorm WarningALYBennington67 min
Jun 9, 2:17 PM EDTSevere Thunderstorm WarningALYBennington, Windham73 min
Jun 9, 3:10 PM EDTSevere Thunderstorm WarningALYBennington, Windham50 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.